Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 399, NWS Tulsa, OK

July 4, 20175 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2017, 12:04 AM CDT for 5 counties in Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2017, 12:04 AM CDT (05:04 UTC)
Expired
Jul 4, 2017, 12:45 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 8:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2711 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
1.7
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS54 KTSA 040504
SVRTSA
OKC061-091-101-111-145-040545-
/O.NEW.KTSA.SV.W.0399.170704T0504Z-170704T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1204 AM CDT TUE JUL 4 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Haskell County in southeastern Oklahoma...
  McIntosh County in southeastern Oklahoma...
  Southern Wagoner County in northeastern Oklahoma...
  Muskogee County in east central Oklahoma...
  Eastern Okmulgee County in northeastern Oklahoma...

* Until 1245 AM CDT

* At 1204 AM CDT, severe thunderstorms were located along a line
  extending from near Stonebluff to 4 miles north of Boynton to 6
  miles southeast of Dewar, moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Muskogee...                       Eufaula...
  Fort Gibson...                    Checotah...
  Haskell...                        Warner...
  Porum...                          Okay...
  Porter...                         Oktaha...
  Braggs...                         Taft...
  Boynton...                        Grayson...
  Council Hill...                   Rentiesville...
  Hoffman...                        Tullahassee...
  Stidham...                        Greenleaf State Park...

This includes Interstate 40 in Oklahoma between mile markers 242 and
282.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3569 9576 3590 9582 3587 9524 3585 9523
      3582 9527 3581 9521 3563 9513 3523 9533
      3525 9545 3530 9545 3530 9550 3526 9552
      3534 9598
TIME...MOT...LOC 0504Z 280DEG 34KT 3586 9573 3571 9564 3540 9586 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
052 
WWUS54 KTSA 040534
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1234 AM CDT TUE JUL 4 2017

OKC111-040544-
/O.CAN.KTSA.SV.W.0399.000000T0000Z-170704T0545Z/
Okmulgee OK-
1234 AM CDT TUE JUL 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OKMULGEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 300 AM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3562 9568 3588 9551 3587 9524 3585 9523
      3582 9527 3581 9521 3563 9513 3523 9533
      3525 9545 3530 9545 3530 9550 3526 9552
      3531 9578
TIME...MOT...LOC 0534Z 281DEG 33KT 3578 9547 3563 9538 3532 9560 

$$

OKC061-091-101-145-040545-
/O.CON.KTSA.SV.W.0399.000000T0000Z-170704T0545Z/
Haskell OK-McIntosh OK-Wagoner OK-Muskogee OK-
1234 AM CDT TUE JUL 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WEST CENTRAL HASKELL...NORTHEASTERN MCINTOSH...SOUTHEASTERN
WAGONER AND MUSKOGEE COUNTIES...

At 1234 AM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Taft to 3 miles northwest of Keefeton
to 2 miles northwest of Eufaula, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Muskogee...                       Eufaula...
Fort Gibson...                    Checotah...
Warner...                         Porum...
Okay...                           Porter...
Oktaha...                         Braggs...
Taft...                           Boynton...
Council Hill...                   Rentiesville...
Tullahassee...                    Stidham...
Greenleaf State Park...           Lake Eufaula State Park...
Keefeton...                       Wainwright...

This includes Interstate 40 in Oklahoma between mile markers 253 and
282.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3562 9568 3588 9551 3587 9524 3585 9523
      3582 9527 3581 9521 3563 9513 3523 9533
      3525 9545 3530 9545 3530 9550 3526 9552
      3531 9578
TIME...MOT...LOC 0534Z 281DEG 33KT 3578 9547 3563 9538 3532 9560 

HAIL...<.75IN
WIND...60MPH
 
$$
858 
WWUS54 KTSA 040544
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1244 AM CDT TUE JUL 4 2017

OKC061-091-101-145-040553-
/O.EXP.KTSA.SV.W.0399.000000T0000Z-170704T0545Z/
Haskell OK-McIntosh OK-Wagoner OK-Muskogee OK-
1244 AM CDT TUE JUL 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HASKELL...
NORTHEASTERN MCINTOSH...SOUTHEASTERN WAGONER AND MUSKOGEE COUNTIES
WILL EXPIRE AT 1245 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
of 40 to 50 mph are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 300 AM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3562 9568 3588 9551 3587 9524 3585 9523
      3582 9527 3581 9521 3563 9513 3523 9533
      3525 9545 3530 9545 3530 9550 3526 9552
      3531 9578
TIME...MOT...LOC 0543Z 280DEG 34KT 3577 9538 3562 9529 3531 9551 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:09 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 3, 9:09 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
909 PM CDT Mon Jul 3 2017

...UPDATE...

.DISCUSSION...
Leading edge of the developing MCS currently pushing east and
southeast into Osage/Pawnee counties in Northeast Oklahoma this
evening. In response...severe thunderstorm watch has been issued
to cover the majority of Eastern Oklahoma through 08z tonight.
Within this complex...strong to severe wind gusts along with high
rain rates have been observed. Scattered storms out ahead of the
MCS have already produced some heavy rainfall across parts of
Northeast Oklahoma and with additional rainfall moving into the
CWA...areas of flashing flooding could become a concern.

The MCS is expected to push into Northwest Arkansas in the 07-09z
time frame. Latest short-term model solutions try to weaken the
main convective line some as it enters into Northwest Arkansas.
Though...gusty to strong winds and periods of heavy rainfall will
be possible into the early morning hours Tuesday as the main MCV
moves through the CWA.

For the evening update...have increased pops to account for
current thinking on timing as the MCS moves across the CWA. Also
have increased QPF for tonight as reports of in the 1-2" range
have been observed across Northwest Oklahoma. For the rest of
tonights forecast...made a few tweaks to account for current
trends and observations.

Forecast already sent with the issuing of the watch.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  86  68  88 /  80  60  40  40
FSM   72  86  71  89 /  80  70  60  50
MLC   72  87  70  86 /  80  50  50  40
BVO   70  85  66  88 /  80  60  30  30
FYV   67  81  67  84 /  80  60  60  50
BYV   68  81  68  82 /  80  60  60  50
MKO   71  82  67  86 /  80  60  50  40
MIO   70  83  68  86 /  80  60  50  40
F10   70  85  69  86 /  80  60  50  40
HHW   72  87  73  90 /  80  30  50  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
AVIATION.....30
Hazardous weather outlook, Jul 3, 9:28 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
928 PM CDT Mon Jul 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
928 PM CDT Mon Jul 3 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated Eastern Oklahoma. Limited Northwest Arkansas.
 	ONSET...Ongoing Eastern Oklahoma. After 1 AM Northwest Arkansas.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A large thunderstorm complex entering into Eastern Oklahoma late
this evening will continue to spread across the region into the
overnight hours and push into Northwest Arkansas late tonight.
Damaging winds in the 60 to 70 mile per hour range will be the
primary threat along with a lesser threat of hail possible with
this complex. The greater severe potential continues to be across
much of Eastern Oklahoma into the overnight hours with limited
severe potentials across Northwest Arkansas late tonight.

Also...periods of heavy rainfall will spread across the region
during the night with rain rates of around one inch per hour and
greater at times. This additional heavy rainfall on top of recent
rains will again increase the potential for flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms may be ongoing early Tuesday as a large storm
complex is likely to be moving across the region. Instability
across the region will allow for a continued severe potential
Tuesday. The unsettled weather pattern will continue with
thunderstorm chances Wednesday...however the trend will be for
drier and warmer weather for late week. The next cold front is
forecast to move into the region over the weekend with a chance of
thunderstorms returning.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 3, 10:20 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      HOMINY                  36.41N 96.39W
07/03/2017                   OSAGE              OK   LAW ENFORCEMENT

            WAIST DEEP WATER IN HOMINY.

&&

AEJ
Local storm report, Jul 3, 10:28 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       HOMINY                  36.41N 96.39W
07/03/2017  M4.33 INCH       OSAGE              OK   EMERGENCY MNGR

            24 HOUR RAINFALL.

&&

AEJ
Special weather statement, Jul 3, 10:28 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1028 PM CDT MON JUL 3 2017

OKZ054-059-060-064-040415-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1028 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHEASTERN
CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL
1115 PM CDT...

At 1028 PM CDT, strong thunderstorms were located along a line
extending from 5 miles north of Walnut Creek State Park to 2 miles
southwest of Keystone State Park. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Northwestern Tulsa...             Sand Springs...
Sapulpa...                        Skiatook...
Mannford...                       Westport...
Keystone State Park...            Walnut Creek State Park...
Gray...

This includes Interstate 44 between mile markers 213 and 219.

A severe thunderstorm watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

LAT...LON 3641 9601 3604 9600 3600 9636 3640 9637
TIME...MOT...LOC 0328Z 279DEG 19KT 3633 9631 3611 9629
Local storm report, Jul 3, 10:49 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     FLASH FLOOD      HOMINY                  36.41N 96.39W
07/03/2017                   OSAGE              OK   EMERGENCY MNGR

            SEVERAL STREETS BLOCKED OFF IN HOMINY. STALLED CARS ON
            HIGHWAY 99 ON THE SOUTH END OF TOWN AS WELL AS ON EAST
            MAIN STREET JUST OFF OF 99.

&&

LACY
Local storm report, Jul 3, 10:54 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HEAVY RAIN       HOMINY                  36.41N 96.39W
07/03/2017  M4.57 INCH       OSAGE              OK   EMERGENCY MNGR

&&

LACY
Special weather statement, Jul 4, 12:02 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1202 AM CDT TUE JUL 4 2017

OKZ060-061-066-067-070-071-073-040530-
Pittsburg OK-Tulsa OK-Muskogee OK-Okmulgee OK-Rogers OK-Wagoner OK-
McIntosh OK-
1202 AM CDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
MCINTOSH...WAGONER...NORTHERN PITTSBURG...NORTHWESTERN MUSKOGEE...
EASTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 1230 AM CDT...

At 1202 AM CDT, strong thunderstorms were located along a line
extending from Tulsa to 4 miles south of Haskell to 5 miles north of
Scipio. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Southern Tulsa...                 Broken Arrow...
Muskogee...                       Wagoner...
Eufaula...                        Bixby...
Jenks...                          Coweta...
Fort Gibson...                    Checotah...
Haskell...                        Inola...
Morris...                         Dewar...
Okay...                           Porter...
Crowder...                        Oktaha...
Taft...                           Boynton...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 239 and 272.
 Interstate 44 between mile markers 218 and 225.

A severe thunderstorm watch remains in effect until 300 AM CDT for
southeastern, northeastern and east central Oklahoma.

LAT...LON 3509 9606 3512 9603 3512 9601 3515 9601
      3515 9598 3537 9598 3573 9586 3609 9604
      3616 9551 3578 9524 3530 9544 3529 9545
      3527 9545 3508 9553 3506 9607
TIME...MOT...LOC 0502Z 266DEG 30KT 3603 9592 3575 9570 3514 9599

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:33 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 7:42 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 3, 8:03 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 3, 8:13 PM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 3, 8:27 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 8:30 PM CDTSpecial Weather StatementTSAOsage30 min
Jul 3, 8:51 PM CDTFlash Flood WarningTSAOsage8 hr
Jul 3, 8:55 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee65 min
Jul 3, 9:23 PM CDTAreal Flood AdvisoryTSACherokee3 hr
Jul 3, 9:39 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Jul 3, 10:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa61 min
Jul 3, 10:28 PM CDTSpecial Weather StatementTSATulsa47 min
Jul 3, 10:38 PM CDTSevere Thunderstorm WarningTSAOkfuskee67 min
Jul 3, 10:59 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jul 3, 11:09 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa, Wagoner4 hr
Jul 3, 11:09 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa51 min
Jul 3, 11:37 PM CDTTornado WarningTSAOkmulgee18 min
Jul 3, 11:49 PM CDTTornado WarningTSAMuskogee, Okmulgee, Wagoner26 min
Jul 4, 12:02 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Wagoner28 min
Jul 4, 12:46 AM CDTSpecial Weather StatementTSAMuskogee, Pittsburg59 min
Jul 4, 1:24 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah66 min
Jul 4, 1:29 AM CDTSpecial Weather StatementTSALatimer, Pushmataha61 min
Jul 4, 3:36 AM CDTSpecial Weather StatementTSALatimer, Pushmataha39 min
Jul 4, 3:58 AM CDTSpecial Weather StatementTSALatimer32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.